MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Catalog Number 500-55150
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to ekos and evaluated on 10 jan 2018.Evaluation of the returned msd revealed evidence of shorted wires.The iddc was in used condition but no damage was observed.Evaluation conclusion - the root cause of the shorted wires was not identified.A review of the device history record for the msd confirmed that the product was manufactured per standard processes and met all acceptance criteria.No patient impact was reported.The damage did not affect the iddc and therefore did not come into contact with the patient's vasculature.The event did not impact the delivery of thrombolytic therapy.No serious injury occurred as a result of this malfunction.The control unit event log recorded that ultrasound was delivered for a total of 24.9 hours.
 
Event or Problem Description
On (b)(6) 2017, a helpline call reported a temperature alarm after 16 hours and 40 minutes of therapy.The alarm was resolved over the phone with the ekos representative by increase the coolant rate through the device.The device was returned to ekos for evaluation.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key7254802
Report Number3001627457-2018-00004
Device Sequence Number16170707
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/09/2020
Device Catalogue Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1